Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 9, 2012, 7:34 PM EDT for Wythe County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 7:34 PM EDT (23:34 UTC)
- Expired
- Aug 9, 2012, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WWUS81 KRNK 092334
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT THU AUG 9 2012
VAZ012-100030-
WYTHE VA-
734 PM EDT THU AUG 9 2012
...THUNDERSTORM WITH HEAVY RAIN PERSISTS OVER NORTHEAST
WYTHE COUNTY...
AT 725 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED JUST
NORTHWEST OF MAX MEADOWS...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SINCE 6:00 PM...UPWARDS OF 2 INCHES OF RAIN HAS FALLEN IN THE MAX
MEADOWS AREA. COVE CREEK AND MILLER CREEK WILL LIKELY BE IMPACTED
BY RUNOFF FROM THIS HEAVY RAIN. DEBRIS FROM FLOODED ROADSIDE
DITCHES...MAY ALSO ACCUMULATE ON THE ROADS. MOTORISTS
SHOULD BE ON THE LOOKOUT FOR DEBRIS ON THE HIGHWAYS.
THROUGH 8:00 PM...THIS STORM WILL SLOWLY EXIT THE
AREA...HOWEVER...ADDITIONAL STORMS ARE POSSIBLE LATER THIS EVENING.
IF ADDITIONAL HEAVY RAINFALL OCCURS...COVE AND MILLER CREEKS...IN
ADDITION TO OTHER SMALL STREAMS NEAR MAX MEADOWS...WILL BE
SUSCEPTIBLE TO FLOODING.
LAT...LON 3697 8111 3704 8108 3705 8102 3705 8098
3707 8093 3707 8091 3703 8090 3698 8084
3689 8091
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:32 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 9, 7:32 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 732 PM EDT THU AUG 9 2012 .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL PASS ACROSS THE GREAT LAKES OF FRIDAY...DRAGGING A COLD FRONT ACROSS OUR AREA DURING THE AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY WITH THIS SYSTEM WILL BE WIDESPREAD ACROSS OUR AREA...WITH A FEW STORMS BECOMING STRONG TO SEVERE. ONCE THE COLD FRONT MOVES EAST OF THE AREA LATE FRIDAY EVENING...HIGH PRESSURE WILL BUILD IN...BRINGING COOLER AND DRIER AIR IN FOR THE REMAINDER OF THE WEEKEND AND THE EARLY PART OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... AS OF 522 PM EDT THURSDAY... ISSUED A QUICK ZFP UPDATE TO INCREASE POPS MARKEDLY ACROSS THE SW AS HEAVY RAIN AND EMBEDDED THUNDER IS HOLDING TOGETHER PRETTY WELL OUT OF TN. CONSIDERING ITS SLOW MOVEMENT...WILL NEED TO WATCH FOR WATER PROBLEMS TONIGHT NW NC AND INTO TAZEWELL. HAVE UPDATED HWO AND INTRODUCED HVY RAIN IN THE WX GRIDS. THINKING THAT SOME OF THIS RAIN WILL HOLD TOGETHER INTO THE PSK/BCB CORRIDOR WITH SOME SCATTERED STORMS DEVELOPING OUT AHEAD OF IT. IF ANY STORMS REMAIN STRONG THEY WOULD BE MAINLY ACROSS NW NC AND EXTREME SW VA. AS OF 400 PM EDT THURSDAY... CLOUD COVER MOVING ACROSS THE AREA THIS MORNING AND AFTERNOON PROVED HELPFUL IN LIMITING INSTABILITY...AND THEREFORE THUNDERSTORM DEVELOPMENT ACROSS THE MOUNTAINS THIS AFTERNOON. HOWEVER WILL BE KEEPING AN EYE ON A THUNDERSTORM COMPLEX MOVING ACROSS EASTERN TENNESSEE THROUGH THE EARLY HALF OF THE EVENING AS SHORT RANGE MODELS ARE EXPECTING SOME OF THIS ACTIVITY TO MOVE INTO THE NORTH CAROLINA MOUNTAINS...AS WELL AS PARTS OF THE MOUNTAIN EMPIRE. THAT STATED...LATEST RADAR IMAGERY INDICATES THAT THESE STORMS ARE WEAKENING...AND CAPE VALUES ACROSS THE MOUNTAINS APPEAR TO BE MORE MODEST COMPARED TO PREVIOUS DAYS...AND BELIEVE THAT MOST OF THESE STORMS WILL REMAIN BELOW SEVERE LIMITS FOR THE EVENING. FOR FRIDAY...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE MORNING AND AFTERNOON FROM WEST TO EAST AS A STRONG UPPER LEVEL TROUGH SWINGS INTO THE LOWER GREAT LAKES...BRINGING A STRONG COLD FRONT TOWARD OUR AREA. BELIEVE THAT THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS IN BATCHES DURING THE EARLY HALF OF THE AFTERNOON...AND WILL SOLIDIFY INTO MORE OF A LINE AS THE TROUGH PUSHES INTO THE PIEDMONTS DURING THE EVENING. STILL LOOKING AT THE MAIN THREAT WITH THESE STORMS TO BE LOCALLY STRONG WINDS...HOWEVER HEAVY RAIN WILL ALSO BE POSSIBLE WHERE STORMS BEGIN TO TRAIN. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 400 PM EDT THURSDAY... QUITE A CHANGE IN AIRMASS COMING THIS PERIOD...BUT WILL BE DEALING WITH LINGERING STORMS FRIDAY EVENING AS FRONT PUSHES EAST WITH STRONG UPPER SUPPORT SHIFTING TO OUR NW. GFS SEEMS TO BE QUICKER IN CLEARING THINGS AWAY FROM OUR AREA BY FRIDAY NIGHT WHILE THE ECMWF/NAM/SREF HOLD ONTO THE CONVECTION A LITTLE LONGER. WENT WITH CATEGORICAL POPS IN THE PIEDMONT FRIDAY EVENING TAPERING TO CHANCE IN THE WEST...THEN LOWER POPS TO SLIGHT/LOW CHANCE OVERNIGHT GIVEN THAT THE UPPER SHORTWAVE/TROUGH REMAINS WEST OF US INTO SATURDAY. THE NEXT SHORTWAVE PIVOTS ACROSS THE CENTRAL APPALACHIANS INTO THE MID ATLANTIC SAT AFTERNOON. THIS MAY KEEP THE THREAT OF SHOWERS OR ISOLATED STORMS GOING IN THE EAST WITH COOL POOL ALOFT. 8H TEMPS COOL TO +14C...SO WITH SOME CLOUD COVER FROM THE COLDER AIR ALOFT...LOOK FOR HIGHS IN THE 70S MTNS TO MID 80S OUT EAST. DRIER AIR WILL FINALLY SEEP IN FROM THE NW SAT NIGHT INTO SUNDAY WITH DEWPOINTS DROPPING INTO THE UPPER 40S/LOWER 50S IN THE HIGHER ELEVATIONS WITH MID 50S VALLEYS. THE PIEDMONT COULD SEE SOME 50S DEWPOINTS BUT HARD TO DISPLACE THE HUMID AIRMASS ACROSS THE CAROLINAS AS THE FLOW ALOFT STAYS WSW. FOR LOWS SAT NIGHT WENT WITH LOCAL MOS WHICH GIVES LOWER TO MID 50S MTNS TO LOWER 60S EAST. SUNDAY...THE SFC FLOW BACKS AROUND TO THE WSW AGAIN AND WILL SEE TEMPS START TO CREEP UP WITH MORE SUNSHINE. HEIGHTS/8H TEMPS INCREASE AGAIN...SO LOOKING AT HIGHS GETTING BACK TOWARD 80 MTNS AND MID TO UPPER 80S EAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 400 PM EDT THURSDAY... DRIER AIRMASS WILL BE DISPLACED DURING THIS PERIOD AS THE FRONT FROM THE SHORT TERM PERIOD STALLS ACROSS THE CAROLINAS/TN VALLEY THEN SHIFTS SLOWLY NORTH BY TUESDAY AS ANOTHER WAVE OF LOW PRESSURE SHIFTS ACROSS IT FROM THE LOWER MISSOURI VALLEY INTO THE VA TIDEWATER FROM MON-TUE. THIS FRONT WILL BE CLOSE ENOUGH THAT SHOWER/TSRA CHANCES INCREASE AGAIN BY TUESDAY. ONCE THE SHORTWAVE/ASSOCIATED SFC LOW PASS TUESDAY AFTERNOON...WEAK HIGH PRESSURE WILL PUSH THE FRONT BACK SOUTH INTO THE GA/SC BY WEDNESDAY AND THE AIRMASS DRIES OUT SOME...BUT THE UPPER TROUGH IS NOT AS DEEP AS THIS WEEKENDS. OVERALL...THE TEMPS NEXT WEEK WILL AVERAGE 80S/LOWER 90S FOR HIGHS AND 60S FOR LOWS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 728 PM EDT THURSDAY... TSRA NEARING KBLF ALTHOUGH THEY ARE WEAKENING. CONDS SHOULD FALL NO WORSE THAN MVFR WITH A SLIGHT CHC OF IFR BRIEFLY UNDERNEATH THE STRONGEST STORMS. SHRA/TSRA MAY APPROACH KBCB OVER THE NEXT 3 HOURS. MODELS CURRENT POOR PERFORMANCE LENDS TO LOW CONFIDENCE WITH REGARDS TO STORMS MAKING IT INTO KDAN NEAR DAWN...ALTHOUGH ITS LOOKING MORE LIKELY WITH WIDE SWATH OF RAIN JUST TO THE SW SLOWLY MOVING NE. COULD BE SOME MVFR/IFR CONDS NEAR DAWN IF IT HOLDS TOGETHER. IF RAIN MAKES IT INTO KLWB OVER THE NEXT 3 HRS LIFR VIS/CIG WILL BE MORE LIKELY NEAR DAWN. SHOWER AND THUNDERSTORMS WILL INCREASE LATE FRIDAY MORNING AND EARLY AFTERNOON AS A DEEP UPPER LEVEL TROUGH APPROACHES THE AREA...WITH AN ASSOCIATED COLD FRONT ENTERING THE WESTERN PART OF THE FORECAST AREA TOWARD THE END OF THE TAF PERIOD. WILL BE LOOKING AT A FEW STRONG STORMS TO START THE AFTERNOON...AND EXPECT THAT THESE STORMS WILL FORM INTO A LINE JUST AHEAD OF THE COLD FRONT AS IT ENTERS THE PIEDMONT REGION DURING EARLY EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO END ACROSS THE AREA AS THE FRONT EXITS TO THE EAST DURING LATE EVENING...AT WHICH POINT DRIER AIR ASSOCIATED WITH HIGH PRESSURE WILL RESULT IN VFR CONDITIONS HEADING INTO THE EARLY PART ON NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...KM/NF SHORT TERM...WP LONG TERM...WP AVIATION...KM/NF
Hazardous weather outlook, Aug 9, 4:37 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 437 PM EDT THU AUG 9 2012 NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058- 059-WVZ042>045-102045- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 437 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BANDS OR CLUSTERS OF THUNDERSTORMS DEVELOP AND MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ007-009-010-012-015-102045- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 437 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BANDS OR CLUSTERS OF THUNDERSTORMS DEVELOP AND MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 6:02 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT THU AUG 9 2012
VAZ019-092300-
ALLEGHANY VA-
602 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
JORDAN MINES...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CALLAGHAN AROUND 630 PM...COVINGTON CITY
AROUND 635 PM AND HOLLINS AROUND 645 PM.
LAT...LON 3782 7984 3770 7993 3765 8002 3766 8003
3759 8014 3762 8017 3762 8020 3764 8026
3786 8018 3790 8012 3791 8011Local storm report, Aug 9, 6:12 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 2 WNW MAX MEADOWS 36.98N 80.96W
08/09/2012 E0.75 INCH WYTHE VA PUBLIC
COVERED THE GROUND.
&&
KMSpecial weather statement, Aug 9, 6:27 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU AUG 9 2012
VAZ012-092300-
WYTHE VA-
627 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WYTHE COUNTY...
AT 620 PM EDT...ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR
WYTHEVILLE VIRGINIA. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF
SPEEDWELL...MOVING NORTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND...PEA...TO DIME SIZED HAIL...ARE POSSIBLE
WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES.
THIS STORM WILL BE NEAR WYTHEVILLE AROUND 645 PM.
A SIMILAR THUNDERSTORM WHICH MOVED THROUGH THE MAX MEADOWS AREA JUST
BEFORE 6:00 PM...PRODUCED DIME SIZE HAIL WHICH COVERED THE
GROUND.
LAT...LON 3704 8113 3702 8111 3705 8102 3705 8098
3707 8091 3703 8090 3682 8106 3682 8115
3703 8115Special weather statement, Aug 9, 6:37 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT THU AUG 9 2012 VAZ018-019-023-092300- ALLEGHANY VA-BOTETOURT VA-CRAIG VA- 637 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT AND CRAIG COUNTIES... AT 635 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF ORISKANY...OVER EASTERN CRAIG COUNTY...MOVING NORTH AT 20 MPH. WIND GUSTS TO 30 MPH AND...PEA TO DIME-SIZED HAIL...ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ORISKANY AROUND 645 PM AND COVINGTON CITY AROUND 700 PM. LAT...LON 3781 8003 3777 7986 3749 8001 3752 8013
Special weather statement, Aug 9, 6:44 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU AUG 9 2012
NCZ019-092345-
WILKES NC-
644 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT WILKES COUNTY...
AT 640 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED OVER
WESTERN WILKES COUNTY...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE LIKELY WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IF ON OR NEAR W. KERR SCOTT RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR BOAT.
THESE STORMS WILL CONTINUE OVER THE WESTERN PART OF THE COUNTY
THROUGH 7:30 PM. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
LAT...LON 3607 8142 3611 8154 3620 8146 3625 8147
3629 8141 3629 8137 3637 8136 3636 8125
3640 8119 3644 8116 3642 8113 3644 8109
3641 8104 3603 8121 3599 8133Special weather statement, Aug 9, 7:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT THU AUG 9 2012
VAZ012-100030-
WYTHE VA-
734 PM EDT THU AUG 9 2012
...THUNDERSTORM WITH HEAVY RAIN PERSISTS OVER NORTHEAST
WYTHE COUNTY...
AT 725 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED JUST
NORTHWEST OF MAX MEADOWS...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SINCE 6:00 PM...UPWARDS OF 2 INCHES OF RAIN HAS FALLEN IN THE MAX
MEADOWS AREA. COVE CREEK AND MILLER CREEK WILL LIKELY BE IMPACTED
BY RUNOFF FROM THIS HEAVY RAIN. DEBRIS FROM FLOODED ROADSIDE
DITCHES...MAY ALSO ACCUMULATE ON THE ROADS. MOTORISTS
SHOULD BE ON THE LOOKOUT FOR DEBRIS ON THE HIGHWAYS.
THROUGH 8:00 PM...THIS STORM WILL SLOWLY EXIT THE
AREA...HOWEVER...ADDITIONAL STORMS ARE POSSIBLE LATER THIS EVENING.
IF ADDITIONAL HEAVY RAINFALL OCCURS...COVE AND MILLER CREEKS...IN
ADDITION TO OTHER SMALL STREAMS NEAR MAX MEADOWS...WILL BE
SUSCEPTIBLE TO FLOODING.
LAT...LON 3697 8111 3704 8108 3705 8102 3705 8098
3707 8093 3707 8091 3703 8090 3698 8084
3689 8091The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:15 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
| Aug 9, 4:58 PM EDT | Special Weather Statement | RNK | Bland | 47 min |
| Aug 9, 5:17 PM EDT | Special Weather Statement | RNK | Smyth | 43 min |
| Aug 9, 5:44 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 61 min |
| Aug 9, 5:48 PM EDT | Special Weather Statement | RNK | Wythe | 42 min |
| Aug 9, 6:02 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 58 min |
| Aug 9, 6:27 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Aug 9, 6:37 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 23 min |
| Aug 9, 7:52 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | RNK | Watauga | 33 min |
| Aug 9, 4:52 PM EDT | Special Weather Statement | RNK | Watauga | 53 min |
| Aug 9, 5:38 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Aug 9, 6:44 PM EDT | Special Weather Statement | RNK | Wilkes | 61 min |
| Aug 9, 7:07 PM EDT | Flash Flood Warning | RNK | Wilkes | 2 hr |
| Aug 9, 7:41 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.